On the number of rational points of bounded height on algebraic varieties. (Sur le nombre des points rationnels de hauteur borné des variétés algébriques.) (French) Zbl 0679.14008

Let \(k\) be a global field, \(V\) a projective variety defined over \(k\), \(h_ L\) an exponential height associated to \(L\). For a subset \(U\subset V(k)\), we denote by \(\beta_ U(L)\) the abscissa of convergence of \(\sum_{x\in U}h_ L(x)^{-s} \). We define also the function \(\alpha(L)=\inf\{\gamma \in {\mathbb R}| \quad \gamma L+K_ V\) is effective modulo Néron- Severi equivalence}.
The paper states some conjectures to the effect that \(\beta_ U(L)\) and \(\alpha(L)\) are comparable (sometimes equal) if one stabilizes the situation taking \(k\) sufficiently large and \(U\) sufficiently small and Zariski-open. These conjectures are proved for homogeneous Fano varieties and some del Pezzo surfaces.
Reviewer: Yu. I. Manin


14G40 Arithmetic varieties and schemes; Arakelov theory; heights
11G35 Varieties over global fields
11G50 Heights
14G25 Global ground fields in algebraic geometry
14C20 Divisors, linear systems, invertible sheaves
14G05 Rational points
14J45 Fano varieties
Full Text: DOI EuDML


[1] Franke, J., Manin, Yu., Tschinkel, Yu.: Rational points of bounded height on Fano varieties. Invent. Math.95, 421-435 (1989) · Zbl 0674.14012 · doi:10.1007/BF01393904
[2] Schanuel, S.: Heights in number fields. Bull. Soc. Math. France107, 433-449 (1979) · Zbl 0428.12009
[3] Cornell, G., Silverman, J.H. (eds.): Arithmetic geometry. Berlin Heidelberg New York: Springer 1986 · Zbl 0596.00007
[4] Serre, J.-P.: Autour du théorème de Mordell-Weil. Cours au Collège de France, 1980-81. Braunschweig: Vieweg 1989
[5] Eisenbud, D., Harris, J.: The Kodaira dimensioa of the moduli spaces of curves of genus >23. Invent. Math.90, 359-388 (1987) · Zbl 0631.14023 · doi:10.1007/BF01388710
[6] Mori, S.: Threefolds whose canonical bundles are not numerically effective. Ann. Math.115, 113-176 (1982) · Zbl 0557.14021
[7] Langlands, R.P.: On the functional equations satisfied by Eisenstein series. (Lect. Notes Math., Vol. 544) Berlin Heidelberg New York: Springer 1976 · Zbl 0332.10018
[8] Mori, S., Mukai, Sh.: The uniruledness of the moduli space of curves of genus 11. In: (Lecture Notes Math., Vol. 1016, pp. 334-353). Springer 1983 · Zbl 0557.14015
[9] Cohen, S.D.: The distribution of Galois groups and Hilbert’s irreducibility theorem. Proc. Lond. Math. Soc.43, 227-250 (1981) · Zbl 0484.12002 · doi:10.1112/plms/s3-43.2.227
[10] Vojta, P.: Diophantine approximations and value distribution theory. (Lecture Notes in Math., Vol. 1239). Berlin Heidelberg New York: Springer 1987 · Zbl 0609.14011
[11] Mori, S.: Classification of higher-dimensional varieties. In: Proc. Symp. Pure Math., Vol. 45, pp. 269-331. Providence (1987) · Zbl 0656.14022
[12] Fujiwara, M.: Upper bounds for the number of lattice points on hypersurfaces. In: Number theory and combinatorics. J. Akiyama et al. (eds.), pp. 89-96, Singapore: World Scientific 1985
[13] Shparlinsky, I.E., Skorobogatov, A.N.: Exponential sums and rational points on complete intersections. Preprint 1989
[14] Faltings, G.: Calculus on arithmetic surfaces. Ann. Math.119, 387-424 (1984) · Zbl 0559.14005 · doi:10.2307/2007043
[15] Harder, G.: Chevalley groups over function fields and automorphic forms. Ann. Math.100, 249-306 (1974) · Zbl 0309.14041 · doi:10.2307/1971073
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.